MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M00146316B1
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided at the time of this report.The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The customer supplied image received on (b)(6) 2021 presented a kink and core wire penetration in the distal tip region.As indicated in the device instructions for use (dfu) warnings, "manipulate the zipwire hydrophilic guide wire slowly and carefully in the vessel while confirming the behavior and location of the wire's tip under fluoroscopy." and "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire hydrophilic guide wire and/or catheter and determine the cause by fluoroscopy." at this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up report will be submitted.
 
Event or Problem Description
Event description: it was reported that: description of the event: physician felt that the wire didn't feel right - she removed it.What troubleshooting steps took place? none - wire felt funny to the physician so she removed it.Time of the event: during insertion.Procedure type: angiogram.What condition was the patient being treated for?: pad.What was the outcome of the procedure?: procedure completed successfully.Patient complications: no patient complications.Device used to complete procedure: another zip wire.Failure modes related to this device include: break/fractured.Were the issues present upon opening the package?: no.Do you have a photo, video, or screenshot depicting the issue?: yes.Was the device removed from the patient intact/fractured post procedure? intact.What is the anatomical location of the lesion being treated? sfa.When during the procedure did the device fracture (unpacking, preparation, introduction, use, removal, packaging for shipment, etc)? introduction.Image provided on (b)(6) 2021.
 
Event or Problem Description
Event description: it was reported that: description of the event: physician felt that the wire didn't feel right - she removed it.What troubleshooting steps took place? none - wire felt funny to the physician so she removed it.Time of the event: during insertion.Procedure type: angiogram.What condition was the patient being treated for?: pad.What was the outcome of the procedure?: procedure completed successfully.Patient complications: no patient complications.Device used to complete procedure: another zip wire.Failure modes related to this device include: break/fractured.Were the issues present upon opening the package?: no.Do you have a photo, video, or screenshot depicting the issue?: yes.Was the device removed from the patient intact/fractured post procedure? intact.What is the anatomical location of the lesion being treated? sfa.When during the procedure did the device fracture (unpacking, preparation, introduction, use, removal, packaging for shipment, etc)? introduction.Image provided on august 10, 2021.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each hydro gw stf std an 260-035; returned coiled, loose and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 261.50cm and a finished diameter of.03195" to.03335".The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented bend/kinks of varying severity 0.80 to 25.5cm from the distal tip and skive/cut damage to the polymer jacket over the distal 0.65cm with 0.60cm of core wire protruding from the damaged polymer jacket.The damage presented by the specimen wire appeared consistent with manipulation of the wire against resistance.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use (dfu) warnings, "manipulate the zipwire hydrophilic guide wire slowly and carefully in the vessel while confirming the behavior and location of the wire's tip under fluoroscopy." and "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire hydrophilic guide wire and/or catheter and determine the cause by fluoroscopy." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If there is any further relevant information provided, a follow up report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12337786
Report Number9680001-2021-00077
Device Sequence Number4542149
Product Code DQX
UDI-Device Identifier08714729754862
UDI-Public08714729754862
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model NumberM00146316B1
Device Lot NumberJRZ6138393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1